• Has anyone taking interferon experienced dizziness?

    Asked by SaGonzalez on Wednesday, January 23, 2013

    Has anyone taking interferon experienced dizziness?

    I am dealing with two oncologists and one tells me that it is a side effect while the other is telling me it is not. Thanks for any help you can provide me

    4 Answers from the Community

    4 answers
    • carm's Avatar

      SaGonzales, confusing isn't it? I am an oncology nurse so let me help you a bit here with your question. There are three or more different interferon therapies and for melanoma, the interferon used is Interferon Alpha 2B which is referred to as Intron-A. Merck produces it, and dizziness is a side effect but in the packaging insert that accompanies the product, the percentage of patients with melanoma who reported dizziness was only 23%. It is low on the list of adverse effects based on trial data. If you google Intron A side effects you will see the link to Merck and you can download this information, it is on page 23 or 24 on the pdf file. Good luck to you, Carm.

      almost 4 years ago
    • StrongSteph's Avatar

      Well, I did take interferon. but it was a part of a whole regimen of drugs I was taking for a bio chemotherapy treatment. I had a total of 25 doses of interferon and many side affects from all the drugs. So, what I am trying to say is I am not sure if the interferon caused dizziness. I would venture to guess that you may be having dizziness from another ailment...like dehydration. Make sure you are getting proper nutrition. Of course, I am not a doctor, I am a patient. Take Care!!

      almost 4 years ago
    • Jstpchy00's Avatar

      I definitely experienced dizziness because of interferon, especially in the beginning. I often felt like I was having my own internal earthquake. I still feel it sometimes, but not as often. Staying hydrated seems to help. I've tried everything from coconut water to pedialyte, but nothing works better than IV fluids.

      over 3 years ago
    • scl1979's Avatar

      Oh my gosh yes!! All the time. I would be up teaching class and thought I was going to fall over. One thing that was really helpful with side effects for me was Clariten. I researched and there are some studies that show that it helps lessen side effects of Interferon. It helped me a little.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more skin cancer - melanoma questions.  Also, don't forget to check out our Skin Cancer - Melanoma page.